It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-16-2003, 10:08 AM   #1
Senior Member
 
Join Date: Feb 2003
Location: Lansdale PA
Posts: 105
luke1 HB User
Question Synthroid Dosage ???

Five weeks ago I had a Synthroid dosage increase from 75mcg to 100mcg. I felt terrible to begin with but after three weeks I began feeling better and at four weeks I felt pretty good. However, in the past 3 or 4 days I have had anxiety, some tiredness, and some brain fog return. I called my endo and they told me to take a 75mcg one day and a 100mcg Synthroid the next. Is it possible that the 100mcg is a little too much for me? Secondly, does this alternate dosage seem like a proper protocol or should they have just prescribed 88mcg? Thanks for your comments.

 
Old 08-16-2003, 09:57 PM   #2
Senior Member
 
Join Date: Mar 2003
Posts: 116
LK77 HB User
Post

Hi luke1!

I don't know if it's "proper protocol", but I am taking my Synthroid the same way. I was on .100mg and then I was lowered to .75mg. I wasn't feeling too well on the .75 so my doctor had me start alternating the doses. I have been doing this for a couple of weeks now. I'm not sure that it is helping much, but I am going to stick with it until my next appointment. How are you feeling on the alternate doses?

 
Sponsors Lightbulb
   
Old 08-17-2003, 06:24 AM   #3
Senior Member
 
Join Date: Feb 2003
Location: Lansdale PA
Posts: 105
luke1 HB User
Post

LK77,
Thanks for your reply. It helps knowing some else is on the same drug regimen. Many times I think that MD’s will tell us anything just to pacify the patient. It seems to me that doctor visits are ‘in and out’ and phone calls are ‘hello goodbye’. It wouldn’t surprise me to see a medical drive thru.
My first .075mg was yesterday so it’s really to soon to tell if there is any improvement. I was doing pretty good on the .1mg Synthroid until 5 days ago and then I became nervous and anxious, fatigued, and had some the brain fog. I don’t see the endo for another month and the last time she talked about going to the T3 therapy (Cytomel). Did you have, or are you having, any nervousness/anxiety?

 
Old 08-17-2003, 05:24 PM   #4
Senior Member
 
Join Date: Aug 2003
Location: Dudley,N.C.
Posts: 111
ANNETTE H HB User
Lightbulb

Hi. Cytomel(T3) can work very well when added to Synthroid. I have a friend who LOVED Cytomel and was on it for years. Her dr retired and no one around well RX it, so she is on a natural thyroid now and is happy with it. DOCTORS,don't me started!!!! My history goes back 26 years! Hang in there!

 
Old 08-17-2003, 05:29 PM   #5
Senior Member
 
Join Date: Dec 2002
Location: USA
Posts: 179
Emi001 HB User
Post

Hello, I am also taking Synthroid.
It .1mg. I been only taking it for 2 days and I do notice a brain fog. And I'm tired. I also take bete blocker and that make me Zzzzz's so I'm like I need a nap!.lol
So does Synthroid make people lose weight ??? It said that might be one of the side effect.
It's my 2nd day so Its too soon to tell I guess. It's like who knows I'm doing Atkins so if I do lose more it might be cuz of that too.

I had an over active Thyroid so i did the iodine thing and I finally am taking the meds but Wondering when I would notice any diff in my moods and all. Cuz I'm still crabby at times and once I get into a fight I can't stop!..lol
Do you all have that too?
Emi



 
Old 08-17-2003, 07:24 PM   #6
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,946
dea4 HB Userdea4 HB Userdea4 HB User
Post

Emi,
How long have you been on the meds? Meds generally take 4 to 6 weeks to really kick in, you should notice your symptoms beginning to subside and get better, they will not disappear but will gradually get better. If you have been on meds for a few months and still see no change in how you feel you may then need a dose change or a different brand of meds.

Luke,
Alternating meds is done quite often and you really won't feel the difference until you are taking it for a while, you may need to add the T3 eventually. I think if you felt good at first on the 1 then bad that you were probably a little high and the dosage drop every other day should help. Give the dose change a try for about 6 weeks and then get bloodwork done to see where your numbers are.

Hope your doing better soon.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What affects your dosage of synthroid? tdooders1 Thyroid Disorders 2 02-14-2008 09:34 AM
questions about Synthroid 2000airedale Thyroid Disorders 3 09-28-2007 10:32 AM
Anyone better on Synthroid than Armour? librarygirl2 Thyroid Disorders 14 03-22-2007 07:38 AM
Has anyone switched from Armour to Synthroid? Insomnia... boata Thyroid Disorders 3 02-26-2007 02:16 PM
Synthroid vs. Armour sixx788 Thyroid Disorders 5 10-21-2006 09:57 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (227), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:09 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!